Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 140, NWS Charleston, SC

July 21, 20154 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2015, 5:51 PM EDT for 4 counties in Georgia. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2015, 5:51 PM EDT (21:51 UTC)
Expired
Jul 21, 2015, 6:45 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:55 PM EDTMARINE TSTM WIND 405 Se Valona, GAREPORT FROM SAPELO ISLAND NERRS.
Jul 21, 6:05 PM EDTTSTM WND DMG3 E Midway, GALIBERTY 911 CENTER REPORTS A TREE DOWN ON MARSH HEN DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1250 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

589 
WUUS52 KCHS 212151
SVRCHS
GAC029-051-179-191-212245-
/O.NEW.KCHS.SV.W.0140.150721T2151Z-150721T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT TUE JUL 21 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
  LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
  MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...

* UNTIL 645 PM EDT

* AT 551 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES SOUTHEAST OF HINESVILLE TO 9 MILES
  NORTHWEST OF DARIEN...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DARIEN...JONES...RICEBORO...RETREAT...TOWNSEND...CRESCENT...SAPELO
  ISLAND AND RIDGEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3132 8130 3133 8132 3134 8138 3134 8139
      3131 8143 3138 8155 3145 8162 3187 8139
      3186 8119 3180 8105 3172 8113 3162 8113
      3138 8127 3143 8133 3140 8131 3139 8133
      3139 8131 3131 8126 3129 8130
TIME...MOT...LOC 2151Z 272DEG 27KT 3173 8143 3145 8157 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
315 
WWUS52 KCHS 212214
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT TUE JUL 21 2015

GAC029-051-179-191-212245-
/O.CON.KCHS.SV.W.0140.000000T0000Z-150721T2245Z/
BRYAN GA-CHATHAM GA-LIBERTY GA-MCINTOSH GA-
614 PM EDT TUE JUL 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BRYAN...CHATHAM...LIBERTY AND MCINTOSH COUNTIES...

AT 613 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES SOUTH OF RICHMOND HILL TO NEAR DARIEN...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DARIEN...RICEBORO...RETREAT...CRESCENT...SAPELO ISLAND...
RIDGEVILLE...SHELLMAN BLUFF AND BLACKBEARD ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3132 8130 3133 8132 3134 8138 3134 8139
      3131 8143 3138 8155 3143 8158 3183 8136
      3181 8119 3180 8105 3172 8113 3162 8113
      3138 8127 3143 8133 3140 8131 3139 8133
      3139 8131 3131 8126 3129 8130
TIME...MOT...LOC 2213Z 273DEG 25KT 3174 8130 3140 8145 

HAIL...1.00IN
WIND...60MPH
 
$$
364 
WWUS52 KCHS 212230
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT TUE JUL 21 2015

GAC029-051-212239-
/O.CAN.KCHS.SV.W.0140.000000T0000Z-150721T2245Z/
BRYAN GA-CHATHAM GA-
630 PM EDT TUE JUL 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN AND CHATHAM COUNTIES IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3132 8130 3133 8132 3134 8138 3134 8139
      3131 8143 3138 8155 3140 8149 3168 8138
      3171 8126 3167 8117 3162 8113 3138 8127
      3143 8133 3140 8131 3139 8133 3139 8131
      3131 8126 3129 8130
TIME...MOT...LOC 2229Z 285DEG 25KT 3166 8123 3132 8138 

$$

GAC179-191-212245-
/O.CON.KCHS.SV.W.0140.000000T0000Z-150721T2245Z/
LIBERTY GA-MCINTOSH GA-
630 PM EDT TUE JUL 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR LIBERTY AND MCINTOSH COUNTIES...

AT 629 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES SOUTH OF RICHMOND HILL TO NEAR DARIEN...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DARIEN...CRESCENT...SAPELO ISLAND...RIDGEVILLE...SHELLMAN BLUFF...
BLACKBEARD ISLAND...HARRIS NECK AND MERIDIAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3132 8130 3133 8132 3134 8138 3134 8139
      3131 8143 3138 8155 3140 8149 3168 8138
      3171 8126 3167 8117 3162 8113 3138 8127
      3143 8133 3140 8131 3139 8133 3139 8131
      3131 8126 3129 8130
TIME...MOT...LOC 2229Z 285DEG 25KT 3166 8123 3132 8138 

HAIL...0.75IN
WIND...60MPH
 
$$
111 
WWUS52 KCHS 212243
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT TUE JUL 21 2015

GAC179-191-212252-
/O.EXP.KCHS.SV.W.0140.000000T0000Z-150721T2245Z/
LIBERTY GA-MCINTOSH GA-
643 PM EDT TUE JUL 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY AND MCINTOSH COUNTIES
WILL EXPIRE AT 645 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3132 8130 3133 8132 3134 8138 3134 8139
      3131 8143 3138 8155 3140 8149 3168 8138
      3171 8126 3167 8117 3162 8113 3138 8127
      3143 8133 3140 8131 3139 8133 3139 8131
      3131 8126 3129 8130
TIME...MOT...LOC 2238Z 272DEG 27KT 3166 8123 3132 8138 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:08 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 21, 4:08 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT TUE JUL 21 2015

.SYNOPSIS...
A WEAK COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT BEFORE
STALLING OVER OR NEAR THE AREA EARLY WEDNESDAY...THEN EVENTUALLY
DISSIPATING. ANOTHER COLD FRONT IS EXPECTED TO MOVE IN FROM THE
NORTH THURSDAY NIGHT...THEN SHIFT SOUTH OF THE AREA BY EARLY
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ALONG OUTFLOW BOUNDARIES AND THE SEA BREEZE THROUGH THE
AFTERNOON AND SHIFT EAST...SOME OF WHICH COULD BECOME SEVERE WITH
DAMAGING WINDS THE MAIN HAZARD GIVEN DCAPES NEAR 1000 J/KG.
UPSTREAM CONVECTION ALONG A SURFACE TROUGH/WEAK COLD FRONT WILL
LIKELY WEAKEN BEFORE ARRIVING FROM THE NORTHWEST...ALTHOUGH COULD
SEE SOME OF THIS ACTIVITY REACH ESPECIALLY INLAND SC ZONES LATER
THIS EVENING. OUTSIDE OF THE SHOWERS AND STORMS HEAT INDICES WILL
REMAIN NEAR 110 DEGREES INTO EARLY EVENING AND THUS THE HEAT
ADVISORY WILL REMAIN IN EFFECT. LOW TEMPS ABOVE NORMAL...GENERALLY
UPPER 70S TO NEAR 80.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...THE AREA WILL BE POSITIONED ALONG THE SOUTHERN EDGE OF A
BROAD MID LVL TROUGH OF LOW PRESSURE CENTERED OVER EASTERN CANADA
AND TO THE EAST OF A RIDGE OF HIGH PRESSURE OVER THE CENTRAL UNITED
STATES. THE PATTERN WILL FAVOR A WEST/NORTHWEST DOWNSLOPING WIND
ALOFT AND WARM SFC TEMPS AHEAD OF A WEAK SFC COLD FRONT THAT STALLS
OVER OR NEAR THE AREA BY THE AFTERNOON. IN GENERAL...AFTERNOON HIGHS
SHOULD RANGE IN THE LOWER 90S NEAR THE COAST AND IN THE MID/UPPER
90S INLAND. THESE TEMPERATURES ALONG WITH MODEST LEVELS OF HUMIDITY
WILL SUPPORT HEAT INDEX VALUES BETWEEN 105-110 DEGREES. A HEAT
ADVISORY COULD BE NEEDED WEDNESDAY AFTERNOON...BUT THE ISSUANCE WILL
BE HIGHLY DEPENDENT ON HOW MUCH SFC DEWPTS MIX OUT DURING PEAK
HEATING AND HOW SOON SHOWER/THUNDERSTORM ACTIVITY DEVELOPS OVER THE
AREA. CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE
FORECAST FOR MOST AREAS. A FEW STORMS BE STRONG WITH DAMAGING WIND
GUSTS.

THURSDAY...MODELS CONTINUE TO SUPPORT DEVELOPING LOW PRESSURE ALONG
A STALLED FRONT/BOUNDARY OVER THE SOUTHEASTERN UNITED STATES...WHILE
H5 SHORTWAVE ACTIVITY PASSES ALOFT. CHANCES OF SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE...WITH HIGHER COVERAGE OVER SOUTHEAST
GEORGIA WHERE THE BEST INSTABILITY AND CONVERGENCE OCCURS BETWEEN
THE SFC LOW OVER THE AREA AND A RIDGE OF HIGH PRESSURE TO OUR SOUTH.
TEMPS WILL ONCE AGAIN BE WARM...IN THE MID/UPPER 90S AWAY FROM THE
COAST...BUT COULD BE A DEGREE OR TWO COOLER THAN THE PREVIOUS DAY
DUE TO HIGHER COVERAGE OF SHOWERS/THUNDERSTORMS. A FEW STORMS COULD
BE STRONG WITH DAMAGING WIND GUSTS. CHANCES OF SHOWERS/THUNDERSTORMS
WILL PERSIST INTO MUCH OF THURSDAY NIGHT AS A COLD FRONT BEGINS TO
SHIFT SOUTH AND/OR OFFSHORE. OVERNIGHT LOWS SHOULD RANGE IN THE
MID/UPPER 70S.

FRIDAY...A SLIGHT CHANGE TO THE PATTERN IS ANTICIPATED BY EARLY
WEEKEND AS A RIDGE OF HIGH PRESSURE BUILDS OVER THE CENTRAL UNITED
STATES AND FORCES WHAT REMAINS OF A SFC COLD FRONT AND/OR SFC LOW
PRESSURE OFF THE SOUTHEAST COAST. CHANCES OF SHOWERS/THUNDERSTORMS
WILL REMAIN IN THE FORECAST...BUT COVERAGE SHOULD BE GREATEST
EARLIER IN THE DAY AND OVER SOUTHEAST GEORGIA. HIGH TEMPS WILL ALSO
BE A FEW DEGREES COOLER THAN PREVIOUS DAYS...IN THE LOW 90S IN
SOUTHEAST SOUTH CAROLINA TO LOW/MID 90S IN SOUTHEAST GEORGIA.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DEEP CYCLONIC UPPER LEVEL FLOW WILL PREVAIL ACROSS THE NORTHEAST
INTO SUNDAY BEFORE SHIFTING OUT INTO THE NORTHWESTERN ATLANTIC.
THE TROUGH ASSOCIATED WITH HIS SYSTEM EXTENDING UNUSUALLY FAR
SOUTH FOR THIS TIME OF YEAR WILL ALLOW A COLD FRONT TO MOVE SOUTH
OF THE AREA THROUGH THE WEEKEND...BEFORE TRYING TO RETURN NORTH
FOR EARLY NEXT WEEK. TEMPERATURES LOOK TO BE NEAR OR SLIGHTLY
BELOW SEASONAL NORMS WITH A A SLIGHTLY REDUCED CHANCE FOR MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER
THE WEEKEND.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS DEVELOPING SOUTH OF KCHS...ALREADY
AFFECTING KSAV. WHILE THIS ACTIVITY IS CURRENTLY CONCENTRATED IN
SOUTHEAST GEORGIA...CONVECTIVE DEVELOPMENT IS ANTICIPATED IN
SOUTH CAROLINA AS WELL...WHICH COULD IMPACT KCHS. GUIDANCE
SUGGESTS THAT THE WINDOW FOR GREATEST THUNDERSTORM ACTIVITY IS
FROM ROUGHLY 18Z TO 22Z. GUSTY SOUTHWEST TO WESTERLY SURFACE
WINDS ARE EXPECTED AT BOTH TERMINALS EVEN OUTSIDE CONVECTION.
HIGHER GUSTS AND STRONG DOWNDRAFTS ARE EXPECTED IN AND NEAR
THUNDERSTORMS. OTHERWISE... OUTSIDE OF POSSIBLE TEMPORARY FLIGHT
RESTRICTIONS IN THUNDERSTORMS...EXPECT VFR CONDITIONS THROUGH 18Z
WEDNESDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL AT BOTH CHS
AND SAV TERMINALS. HOWEVER...FLIGHT RESTRICTIONS WILL BE POSSIBLE
WITH AFTERNOON SHOWERS/THUNDERSTORMS THROUGH THE WEEKEND.

&&

.MARINE...
TONIGHT...EXPECT A DECENT SOUTHWEST WIND SURGE THIS EVENING AHEAD
OF AN APPROACHING WEAK COLD FRONT FROM THE NORTHWEST. COULD SEE
SOME GUSTS NEAR 25 KT OVER ESPECIALLY THE SC WATERS AND OUTER GA
WATERS BUT DO NOT THINK AN ADVISORY IS WARRANTED DUE TO MARGINAL
CONDITIONS. SIGNIFICANT WAVE HEIGHTS WILL BE 2 TO 4 FT NEAR SHORE
BUT CLOSER TO 5 FT NEAR THE GULF STREAM.

CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THROUGH LATE WEEK. A WEAK COLD FRONT SHOULD STALL OVER OR
NEAR THE AREA ON WEDNESDAY...BEFORE SHIFTING SOUTH THROUGH THE
WATERS THURSDAY NIGHT INTO FRIDAY. IN GENERAL...WINDS WILL REMAIN
AT OR BELOW 15 KTS...WITH A FEW GUSTS TO 15-20 KTS OVER OFFSHORE
GEORGIA WATERS. SEAS WILL RANGE BETWEEN 2-4 FT. WINDS/SEAS CAN
VARY DURING THUNDERSTORMS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...DPB
LONG TERM...MTE
AVIATION...JMC/RJB
MARINE...DPB/RJB
Hazardous weather outlook, Jul 21, 10:59 AM EDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1059 AM EDT TUE JUL 21 2015

GAZ087-088-099>101-114-115-117-119-139-141-SCZ040-042>045-047>052-
220900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1059 AM EDT TUE JUL 21 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON...SOME OF WHICH COULD BECOME
SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-220900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1059 AM EDT TUE JUL 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ116-118-137-138-140-220900-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
1059 AM EDT TUE JUL 21 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON...SOME OF WHICH COULD BECOME
SEVERE WITH DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

EXCESSIVE HEAT...TEMPERATURES WILL RISE TO A RANGE FROM 96 TO 99
DEGREES FOR MOST LOCATIONS WEDNESDAY AFTERNOON. THESE HOT
TEMPERATURES WILL COMBINE WITH DEWPOINTS IN THE MID 70S TO RESULT
IN HEAT INDEX VALUES OF AROUND 110 DEGREES. HEAT ADVISORIES COULD
EVENTUALLY BE NEEDED FOR PORTIONS OF THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 4:19 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     MARINE TSTM WIND 1 ESE ISLE OF PALMS     32.78N  79.79W
07/21/2015  M71 MPH          CHARLESTON         SC   MESONET

&&

EVENT NUMBER CHS1500745

SPR
Local storm report, Jul 21, 4:21 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     1 E MCINTOSH            31.83N  81.51W
07/21/2015                   LIBERTY            GA   AMATEUR RADIO

            TREE DOWN ALONG HWY 196 AT WILLIE DIXON ROAD
            INTERSECTION.

&&

EVENT NUMBER CHS1500746

RJB
Local storm report, Jul 21, 4:35 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND GST     SULLIVANS ISLAND        32.76N  79.84W
07/21/2015  M61 MPH          CHARLESTON         SC   SOCIAL MEDIA

            THUNDERSTORM WIND GUST WAS MEASURED AT THE SULLIVANS
            ISLAND FIRE DEPARTMENT.

&&

EVENT NUMBER CHS1500747

SPR
Local storm report, Jul 21, 4:38 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND GST     SULLIVANS ISLAND        32.76N  79.84W
07/21/2015  M61 MPH          CHARLESTON         SC   SOCIAL MEDIA

            THUNDERSTORM WIND GUST WAS MEASURED AT THE SULLIVANS
            ISLAND FIRE DEPARTMENT.

&&

CORRECTED EVENT TIME

EVENT NUMBER CHS1500747

SPR
Special weather statement, Jul 21, 5:13 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT TUE JUL 21 2015

GAZ116-137-138-140-141-212200-
INLAND LIBERTY GA-COASTAL MCINTOSH GA-INLAND MCINTOSH GA-
INLAND LIBERTY GA-LONG GA-COASTAL MCINTOSH GA-INLAND BRYAN GA-
513 PM EDT TUE JUL 21 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY...
LONG AND MCINTOSH COUNTIES UNTIL 600 PM EDT...

AT 513 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
GUMBRANCH TO NEAR GARDI...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HINESVILLE...RICHMOND HILL...DARIEN...LUDOWICI...TIBET...FORT
STEWART...JONES AND MCINTOSH.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3133 8144 3137 8154 3145 8162 3147 8161
      3151 8166 3154 8166 3155 8169 3158 8170
      3162 8176 3202 8175 3197 8130 3133 8134
      3134 8139 3132 8133 3131 8135 3133 8137
      3131 8142
TIME...MOT...LOC 2113Z 296DEG 22KT 3195 8175 3159 8173
Local storm report, Jul 21, 5:22 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT TUE JUL 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     MARINE TSTM WIND 22 ESE RACCOON BLUFF    31.40N  80.87W
07/21/2015  M45 MPH          AMZ354             GA   BUOY

&&

EVENT NUMBER CHS1500748

SPR

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:40 AM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more16 hr
Jul 21, 1:59 PM EDTSpecial Weather StatementCHSEvans, Tattnall46 min
Jul 21, 2:31 PM EDTSpecial Weather StatementCHSJenkins, Screven44 min
Jul 21, 3:01 PM EDTSpecial Weather StatementCHSChatham29 min
Jul 21, 4:28 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall47 min
Jul 21, 5:13 PM EDTSpecial Weather StatementCHSLiberty, Long, McIntosh47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.